Alert archive / Kentucky / Wind Advisories in 2025

Wind Advisory 9, NWS Jackson, KY

October 18, 202518 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Oct 18, 2025, 1:58 PM EDT for 18 counties in Kentucky. It took effect at Oct 19, 2025, 3:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2025, 1:58 PM EDT (17:58 UTC)
In effect from
Oct 19, 2025, 3:00 AM EDT
Expired
Oct 19, 2025, 11:00 AM EDT
In force
8 hr
Issued by
NWS Jackson, KY

Counties Bath County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 52 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

798 
WWUS73 KJKL 181758
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
158 PM EDT Sat Oct 18 2025

KYZ044-050>052-058>060-068-069-079-080-083>085-104-106-108-111-
190200-
/O.NEW.KJKL.WI.Y.0009.251019T0700Z-251019T1500Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Elliott-Morgan-
Wolfe-Lee-
Including the cities of Mount Vernon, Brodhead, London, West
Liberty, Stanton, Owingsville, Irvine, Sandy Hook, Whitley City,
Beattyville, Stearns, Jeffersonville, Monticello, Flemingsburg,
Burnside, Frenchburg, Camargo, Corbin, Ravenna, Morehead, Mount
Sterling, McKee, Williamsburg, Clay City, Somerset, Campton, and
Annville
158 PM EDT Sat Oct 18 2025

...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 15 mph with gusts up to 40 mph 
  expected. Isolated gusts up to 45 mph are possible.

* WHERE...Portions of east central, south central, and southeast 
  Kentucky.

* WHEN...From 3 AM to 11 AM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects, 
  including holiday decorations. Tree limbs could be blown down and 
  a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will occur just ahead of 
  a frontal passage early to mid morning on Sunday. There will be 
  several hours of lighter winds late Sunday morning before winds 
  turn westerly and increase to 10 to 15 mph with gusts of 25 to 35 
  mph from mid afternoon Sunday through sunset, but gusts with this 
  second round of winds should remain below advisory thresholds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

GEERTSON
4 follow-up statements
365 
WWUS73 KJKL 181804 CCA
NPWJKL

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Jackson KY
204 PM EDT Sat Oct 18 2025

KYZ044-050>052-058>060-068-069-079-080-083>085-104-106-108-111-
190215-
/O.COR.KJKL.WI.Y.0009.251019T0700Z-251019T1500Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Elliott-Morgan-
Wolfe-Lee-
Including the cities of Mount Vernon, Brodhead, London, West
Liberty, Stanton, Owingsville, Irvine, Sandy Hook, Whitley City,
Beattyville, Stearns, Jeffersonville, Monticello, Flemingsburg,
Burnside, Frenchburg, Camargo, Corbin, Ravenna, Morehead, Mount
Sterling, McKee, Williamsburg, Clay City, Somerset, Campton, and
Annville
204 PM EDT Sat Oct 18 2025

...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 15 mph with gusts up to 40 mph 
  expected. Isolated gusts up to 45 mph are possible.

* WHERE...Portions of east central, south central, and southeast 
  Kentucky.

* WHEN...From 3 AM to 11 AM EDT Sunday.

* IMPACTS...Gusty winds will blow around loose and poorly secured 
  objects, including holiday decorations. Tree limbs could be blown 
  down and a few power outages may result. Additionally, wet leaves 
  falling onto area roadways could lead to slick travel conditions.

* ADDITIONAL DETAILS...The strongest winds will occur just ahead of 
  a frontal passage early to mid morning on Sunday. There will be 
  several hours of lighter winds late Sunday morning before winds 
  turn westerly and increase to 10 to 15 mph with gusts of 25 to 35 
  mph from mid afternoon Sunday through sunset, but gusts with this 
  second round of winds should remain below advisory thresholds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

GEERTSON
498 
WWUS73 KJKL 190153
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
953 PM EDT Sat Oct 18 2025

KYZ044-050>052-058>060-068-069-079-080-083>085-104-106-108-111-
191000-
/O.CON.KJKL.WI.Y.0009.251019T0700Z-251019T1500Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Elliott-Morgan-
Wolfe-Lee-
Including the cities of Williamsburg, Ravenna, London, McKee,
Corbin, Morehead, Burnside, Sandy Hook, Clay City, Campton,
Stanton, Monticello, Owingsville, Brodhead, Irvine,
Jeffersonville, Frenchburg, Annville, Whitley City, West Liberty,
Mount Sterling, Somerset, Camargo, Stearns, Mount Vernon,
Flemingsburg, and Beattyville
953 PM EDT Sat Oct 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 15 mph with gusts up to 40 mph 
  expected. Isolated gusts up to 45 mph are possible.

* WHERE...Portions of east central, south central, and southeast 
  Kentucky.

* WHEN...From 3 AM to 11 AM EDT Sunday.

* IMPACTS...Gusty winds will blow around loose and poorly secured 
  objects, including holiday decorations. Tree limbs could be blown 
  down and a few power outages may result. Additionally, wet leaves 
  falling onto area roadways could lead to slick travel conditions.

* ADDITIONAL DETAILS...The strongest winds will occur just ahead of 
  a frontal passage early to mid morning on Sunday. There will be 
  several hours of lighter winds late Sunday morning before winds 
  turn westerly and increase to 10 to 15 mph with gusts of 25 to 35 
  mph from mid afternoon Sunday through sunset, but gusts with this 
  second round of winds should remain below advisory thresholds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

GEERTSON/GREIF
897 
WWUS73 KJKL 190927
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
527 AM EDT Sun Oct 19 2025

KYZ044-050>052-058>060-068-069-079-080-083>085-104-106-108-111-
191500-
/O.CON.KJKL.WI.Y.0009.000000T0000Z-251019T1500Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Elliott-Morgan-
Wolfe-Lee-
Including the cities of Ravenna, Clay City, Sandy Hook, Mount
Sterling, Frenchburg, Burnside, Jeffersonville, McKee, Morehead,
West Liberty, London, Williamsburg, Corbin, Whitley City,
Somerset, Flemingsburg, Irvine, Beattyville, Campton, Stanton,
Stearns, Brodhead, Annville, Mount Vernon, Owingsville, Camargo,
and Monticello
527 AM EDT Sun Oct 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...South winds around 15 mph with gusts up to 30 mph, and a 
  few isolated gusts near 40 mph.

* WHERE...Portions of east central, south central, and southeast 
  Kentucky.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects, and a 
  few tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

HAL
007 
WWUS73 KJKL 191502
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1102 AM EDT Sun Oct 19 2025

KYZ044-050>052-058>060-068-069-079-080-083>085-104-106-108-111-
191615-
/O.EXP.KJKL.WI.Y.0009.000000T0000Z-251019T1500Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Elliott-Morgan-
Wolfe-Lee-
Including the cities of Mount Vernon, Stearns, Mount Sterling,
Brodhead, Morehead, Camargo, Somerset, Corbin, Frenchburg,
Williamsburg, Campton, Irvine, London, Beattyville, Sandy Hook,
Ravenna, Jeffersonville, McKee, Owingsville, Flemingsburg, Clay
City, West Liberty, Annville, Whitley City, Stanton, Monticello,
and Burnside
1102 AM EDT Sun Oct 19 2025

...WIND ADVISORY HAS EXPIRED...

The greatest threat for wind gusts exceeding 40 mph has ended. 
However, winds will still be blustery, especially this afternoon 
through early evening when westerly gusts of 25 to 35 mph can be 
expected. Additionally, more showers will move through this 
afternoon, the strongest of which could produce isolated gusts in 
excess of 40 mph.

$$

GEERTSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Oct 18, 10:32 AM EDT, 3 hours 26 minutes earlier. Its key messages:

  • Highs are expected to be about 15 degrees above normal today.
  • A strong cold front will bring strong to potentially damaging wind gusts as it crosses the area on Sunday.
  • Following the front, expect blustery conditions with gusty showers and falling temperatures on Sunday afternoon.
  • Another round of strong, gusty winds is expected on Tuesday afternoon as a second, but dry cold front moves through.
  • Much colder air will settle in for mid week, leading to the potential for frost in sheltered valleys on Tuesday and Wednesday nights.
Area forecast discussion, Oct 18, 10:32 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
1032 AM EDT Sat Oct 18 2025

.KEY MESSAGES...

- Highs are expected to be about 15 degrees above normal today.

- A strong cold front will bring strong to potentially damaging
  wind gusts as it crosses the area on Sunday.

- Following the front, expect blustery conditions with gusty
  showers and falling temperatures on Sunday afternoon.

- Another round of strong, gusty winds is expected on Tuesday
  afternoon as a second, but dry cold front moves through.

- Much colder air will settle in for mid week, leading to the
  potential for frost in sheltered valleys on Tuesday and
  Wednesday nights.

&&

.UPDATE...
Issued at 1032 AM EDT SAT OCT 18 2025

Temperatures are warming quickly late this morning under mostly
sunny skies. Still anticipate widespread high temperatures in the
lower to middle 80s. Given increasing confidence for strong winds
late tonight and Sunday, an SPS has been hoisted for the entire
JKL CWA. A more comprehensive forecaster analysis is planned for
this afternoon's short-term forecast discussion.

&&

.SHORT TERM...(Today through Sunday)
Issued at 555 AM EDT SAT OCT 18 2025

Early this morning, the axis of an upper level ridge extended from
the Caribbean across FL to the eastern Great Lakes to Quebec,
while another upper level ridge extended from pars of the
Pacific into portions of the western Conus. In between, an upper
level trough extended from Central portions of Canada south into
the Central Conus/Plains. Moving within the mean trough was a
shortwave trough that was approaching the TX and OK panhandles
vicinity while another shortwave was moving from MT and WY toward
the Dakotas/Northern Plains. At the surface, the axis of a ridge
of high pressure extended from the Southeast US coast into the
Northeast Conus. Meanwhile, a sfc low was located west of Hudson
Bay with a trailing cold front into the western Great Lakes to
the Southern Plains. Another secondary front preceded the more
northern mentioned shortwave and was moving across the Upper MS
Valley and moving into the Central Plains. High clouds along with
a few mid level clouds have been crossing the region overnight.
Deeper sheltered eastern valley locations have decoupled with
current readings in the mid to upper 40s while some patches of fog
have likely developed along the river valleys.

Today and tonight, the axis of the upper level ridge to the east
of the Commonwealth will shift to and then off of the eastern
seaboard. Meanwhile, the upper level trough axis will move east
and extend south from an upper low that treks into Ontario near
the MS Valley. The lead/preceding shortwave is progged to track to
the vicinity of the Ozarks this evening and into the Lower OH
Valley/Commonwealth overnight. This shortwave trough will move
east of eastern KY by midday on Sunday, with the 500 mb trough
axis moving across eastern KY late Sunday into Sunday evening.
Meanwhile, the initial cold front will more or less merge with
the one upstream and move to the Central Great Lakes to Lower OH
Valley region to southern TX through tonight. This boundary should
precede the initial shortwave mentioned above and cross eastern
KY through early to mid afternoon. One or more convective lines or
area of showers with possible embedded thunder should encroach on
eastern KY late tonight possibly before dawn and then move across
the area through the morning to midday. Behind the front, showers
should linger in advance of the 500 mb trough with breezy winds
with temperatures falling into the 50s.

925 mb winds per the 00Z HREF are expected to reach the 30 to
40KT+ range late tonight to Sunday morning while 850 mb winds
also per the 00Z HREF should reach the 35 to 55KT range during
that timeframe. Stronger convection should mix a considerable
amount of this momentum to the surface and despite the limited
instability strong to isolated to damaging wind gusts should
accompany any convective line. Outside of the stronger
convection, gusts into the 30 to 40 mph range appear probable. For
wind gusts in the grids opted to go above the NBM deterministic
values and blend toward the higher percentiles to reach values
suggested by BUFKIT momentum transfer of some of the guidance as
well as RRFS means. 00Z and 06Z HRRR and 00Z HREF means wind gusts
suggests higher gusts are possible. This scenario will continue
to be monitored. The threat for wind gusts inside and outside of
convection. Although PW rises into at least the 80th to 90th
percentile for this time of year, the quick storm motion and
rather short residence time of these values should keep rainfall
generally below one inch with current forecast values in the third
to three quarters of an inch range. The lower values should
occur in the areas downwind of the VA border/Pine Mtn where
downslope should cut into amounts in areas of Letcher toward Pike
counties.

.LONG TERM...(Sunday night through Friday)
Issued at 600 AM EDT SAT OCT 18 2025

Height rises/upper level ridging move into the OH Valley and
Great Lakes and Southeast for Sunday night through Monday with sfc
high pressure also moving across these same regions at this time.
The pattern remains rather active and somewhat zonal with this
ridging moving east of eastern KY on Monday night with another
trough, but a moisture starved one will reach the MS Valley late
Monday night and cross eastern KY on Tuesday into Tuesday night.
This will be preceded by a dry cold front. This front, especially
during peak heating behind it on Tuesday should mix some stronger
momentum to the sfc and wind gusts of at least 25 to 30 mph are
possible.

Upper ridging/height rises are progged to follow for Wednesday
into Thursday night. That ridge should begin to shift east of the
area to end the period. Sfc high pressure should build from the
Central conus into the Southeast/OH Valley and Southern
Appalachians from Tuesday night to Wednesday and work across the
area on Wednesday night. That airmass should be drier than recent
ones and clearing skies and light winds should allow for good
radiational cooling mainly in the southwest and western parts of
the area on Tuesday night while some clouds and mixiness may
linger further north and east. Some patchy frost is possible in
some of the more sheltered locations in the Cumberland Valley
that night. The first substantial chance for frost in sheltered
valleys areawide arrives for Wednesday night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
ISSUED AT 213 AM EDT SAT OCT 18 2025

Passing disturbances should continue to bring high and some mid
level clouds during the first 6 hours of the period. Valley fog
with reductions to MVFR and IFR is also anticipated through
around 13Z or 14Z and K1A6, KBYL, and KI35 may be affect, through
the TAF sites will not be affected. Outside of that, VFR
conditions will prevail. However, following light and variable
winds through around 13Z, but the approach of a strong cold front
will bring increasing south to southwest winds Saturday peaking
between 5 and 12 KT through 22Z before winds become more southerly
and 10KT or less sustained. Increasing winds just off the surface
will bring a threat for low level wind shear to end the period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...GEERTSON
SHORT TERM...JP
LONG TERM...JP
AVIATION...JP
Hazardous weather outlook, Oct 18, 5:01 AM EDT, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
501 AM EDT Sat Oct 18 2025

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-190915-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
501 AM EDT Sat Oct 18 2025

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

Isolated thunderstorms could reach locations west of Interstate 75
late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few thunderstorms are possible on Sunday, from midday into the
afternoon along a potent cold front. Stronger showers and any storms
along this front could produce isolated instances of damaging wind
gusts and brief heavy rainfall.

Outside of thunderstorms, strong southwest to westerly wind gusts of
30 to 40 mph are expected on Sunday.

Gusty to strong southwest winds are expected again Tuesday afternoon
along a dry cold front. Wind gusts of 25 mph or stronger are
anticipated.

Frost is possible Tuesday night and again Wednesday night, mainly in
valley locations.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of strong or damaging
winds that may occur on Sunday.

JP

In the hours before

Special weather statement, Oct 18, 9:30 AM EDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Jackson KY
930 AM EDT Sat Oct 18 2025

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-182000-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
930 AM EDT Sat Oct 18 2025

...Strong Wind Gusts Expected Late Tonight and Sunday...

An autumn storm system and cold front will bring two rounds of
strong, gusty winds to eastern Kentucky. The first round will
occur late tonight and Sunday morning with the strongest wind
gusts occurring over Coalfield ridgetops, across open countryside
near and west of I-75, and also over the Eastern Bluegrass. South
to southwest wind gusts of 25 to 35 mph can be expected over most
of eastern Kentucky late tonight and Sunday morning, but in the
aforementioned areas, a few gusts exceeding 40 mph cannot be
ruled out. There should be a brief lull behind the first round of
winds late Sunday morning into early afternoon, after which winds
will switch to westerly and gust again to between 25 and 35 mph
area-wide through the remainder of the afternoon.

Winds of this magnitude could blow around loose or poorly secured
objects, including holiday decor and festival tents. Most of the
foliage remains on trees, thus a few branches or weakly rooted
trees could also be blown down, potentially leading to isolated
power outages. Additionally, wet leaves falling onto area roadways
could lead to slick travel conditions.

GEERTSON

Nearby

Wind Advisories in Kentucky, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.